Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 39, NWS Melbourne, FL

October 26, 2008

NWS Melbourne, FL issued this small craft advisory at Oct 26, 2008, 10:21 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 10:21 AM EDT (14:21 UTC)
Expired
Oct 26, 2008, 10:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KMLB 261422
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1021 AM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM THROUGH 10
PM EDT SUNDAY...

.MODERATE TO FRESH NORTHWEST WINDS WILL GENERATE 5 TO 7 FOOT SEAS
IN THE GULF STREAM THROUGH THIS EVENING.

AMZ570-572-575-262230-
/O.EXP.KMLB.SW.Y.0020.000000T0000Z-081026T1400Z/
/O.NEW.KMLB.SC.Y.0039.081026T1421Z-081027T0200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1021 AM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER
IN EFFECT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.

&&

$$

AMZ555-262230-
/O.NEW.KMLB.SC.Y.0039.081026T1421Z-081027T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
1021 AM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.

&&

$$
1 follow-up statement
000
WHUS72 KMLB 262021
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM THROUGH
10 PM EDT SUNDAY...

.MODERATE TO FRESH NORTH WINDS WILL GENERATE AROUND 7 FOOT SEAS
IN THE GULF STREAM THROUGH THIS EVENING.

AMZ570-270200-
/O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/
/O.NEW.KMLB.SC.Y.0040.081028T0000Z-081029T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
421 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR THE GULF STREAM...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 4 AM EDT
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EDT THIS EVENING FOR THE GULF STREAM.

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.

&&

$$

AMZ572-270200-
/O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/
/O.NEW.KMLB.SC.Y.0040.081028T0300Z-081029T0800Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
421 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR THE GULF STREAM...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 4 AM EDT
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EDT THIS EVENING FOR THE GULF STREAM. 

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.


&&

$$

AMZ575-270200-
/O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/
/O.NEW.KMLB.SC.Y.0040.081028T0600Z-081029T0800Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
421 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR THE GULF STREAM... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TUESDAY TO 4 AM EDT
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EDT THIS EVENING FOR THE GULF STREAM.

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.


&&

$$

AMZ555-270200-
/O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
421 PM EDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR THE GULF STREAM...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR
GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 9:55 AM EDT, 26 minutes earlier.

Area forecast discussion, Oct 26, 9:55 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT SUN OCT 26 2008

.DISCUSSION...
OLD FRONT HAS PUSHED INTO THE FL STRAITS...LEAVING LITTLE MORE THAN
A THIN LYR OF POST-FRONTAL STRATOCU OVER THE LAKE OKEECHOBEE REGION.
MORNING SOUNDINGS SHOW VERY LOW PW AIR UPSTREAM WITH READINGS
RANGING FROM 0.3 AT KTBW TO 0.5 AT KTAE.  SKIES SHOULD CLEAR
COMPLETELY THRU THE AFTN AS DLM W/NW FLOW OVER THE REGION PUSHES
THIS LOW PW AIR DOWN THE PENINSULA.

WILL REMOVE ALL POPS FROM THE FCST WITH THE MORNING UPDATE. ALSO
WILL LOWER SKY COVER TO NIL OVER MOST OF THE CWA GIVEN THE RAPID
CLEARING ASSOCD WITH THE DRY AIR.

&&

.AVIATION...
VFR ALL SITES THRU 27/12Z.

&&

.MARINE...
LATEST BUOY OBS MEASURING SEAS 3-5FT OVER THE NEARSHORE WATERS...
5-6FT OFFSHORE...MUCH OF WHICH IS MADE UP OF A LONG PD SWELL.
NWRLY WINDS BLOWING AGAINST THE SRLY OCEAN CURRENT WILL GENERATE
HIGHER SEAS IN THE GULF STREAM THIS AFTN.  WILL EXTEND THE SCA FOR
THE OFFSHORE WATERS AS WELL AS THE NEARSHORE LEG BTWN SEBASTIAN
INLET AND JUPITER INLET DUE TO THE LIKELIHOOD OF CHOPPY SEAS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

BRAGAW
Hazardous weather outlook, Oct 26, 5:12 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
512 AM EDT SUN OCT 26 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
512 AM EDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
LINGERING LONG PERIOD OCEAN SWELLS WILL CONTINUE AN ELEVATED RISK
FOR RIP CURRENTS ALONG AREA BEACHES TODAY. ALWAYS SWIM NEAR A
LIFEGUARD AND NEVER SWIM ALONE.

...WIND AND SEA IMPACT...
LINGERING SEAS UP TO 7 FT WILL EXIST OVER THE OFFSHORE WATERS
EARLY THIS MORNING. SEAS WILL THEN DECREASE TO AROUND 4 TO 6 FEET
OFFSHORE FOR THE REMAINDER OF THE DAY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR
THE OFFSHORE WATERS.

...FIRE WEATHER IMPACT...
DRIER AIR WILL FILTER IN BEHIND EXITING COLD FRONT TO THE SOUTH
TODAY WHICH WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE
LOW TO MID 30S OVER THE NORTHERN INTERIOR THIS AFTERNOON FOR A FEW
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
INCREASING DRIER AIR OVER THE AREA THROUGH MID WEEK WILL ELEVATE
FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. A FIRE WEATHER WATCH
IS IN EFFECT MONDAY AFTERNOON FOR NORTHERN SECTIONS OF EAST
CENTRAL FLORIDA. A REINFORCING COLD FRONT WILL MOVE SOUTH OVER THE
AREA MONDAY NIGHT WITH WINDS AND SEAS INCREASING TO HAZARDOUS
LEVELS MAINLY OFFSHORE OVER THE COASTAL WATERS THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 10:21 PM EDTSmall Craft Advisory for Hazardous SeasMLB12 hr
Oct 26, 4:33 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia24 hr
Oct 26, 4:21 PM EDTSmall Craft AdvisoryMLB60 hr

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.